Sun & Medication: A Bad Mix

Sun & Medication: A Bad MixIs Your Medication Making Your Eyes Sensitive To The Sun?

Did you know that there are a number of medications that can cause your eyes to become more sensitive to the sun? Antibiotics that contain tetracycline or floroquinolones, birth control, estrogen pills, and common pain relievers like Advil and Aleve can make your eyes hypersensitive to the sun.

This will not only leave you squinting in the sun, it can cause long-term damage to your eyes. Exposing your sensitive eyes to UV rays can cause macular degeneration, cataracts, and photokeratitis (sunburnt eyes).

To protect your eyes, choose sunglasses with 100 percent UV protection. That means that should block UV-A and UV-B rays. If you are going to be out in the sun for an extended period of time, increase your protection by wearing a hat with a brim that is at least three inches wide to increase your coverage. Finally, make sure that you are aware of any medications you might be on that might be increasing your eye’s sensitivity.

Does your health insurance include great vision care so you can protect your eyes this summer? To ensure you have the Pennsylvania coverage you need, contact Miller Insurance Associates in Carlisle today.